MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in livingston, new jersey.A livanova field service representative was dispatched to the facility to investigate the device and could not find any issue on the device.The unit was working within specifications.The drive unit was initially found to be unplugged from the panel.The driver was plugged in correctly and no issues occurred.The only way to reproduce the reported error was unplugging the drive from panel.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump 5 (cp5) gave a motor control failure error message during installation.There was no patient involvement.
 
Additional Manufacturer Narrative
H.10: through follow-up communication livanova learned device model and serial numbers which have been added to the dedicated d.4 section.Manufacturing date of device has been updated accordingly since it was incorrectly stated in section h.4.In addition, it was learnt that the centrifugal pump system was installed in december 2021 and no issues were detected during the installation.During the set-up for the first use, the motor control failure occurred.Taking into account that no hardware malfunctions were detected by the livanova field service technician on site and based on collected information, the most likely root cause of the reported motor control failure is an incorrect connection between the cp5 drive unit and the cp5 control panel, which has led to a disconnection of the drive unit cable from the panel, resulting in a motor control failure error.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14955309
Report Number9611109-2022-00331
Device Sequence Number6896321
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)211214
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown